How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11190
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

My daughter has been taking iron tablets month and has

Customer Question

My daughter has been taking iron tablets for 1 month and has bleeding in her poo is this a side effect of the tablest
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

Iron tablets can turn the stool dark, but will not cause blood.

Your daughter should have the bleeding checked out.

The most likely cause is probably hemorrhoids, but cancer of the colon and rectum are possible.

It's recommended that everyone get screening for colon cancer beginning at age 50. An exam and probably a colonoscopy will determine the reason for the bleeding, and will show whether there is any cancer.

Taking iron tablets can sometimes cause constipation, and hermorrhoids are often associated with constipation. Best wishes to you both.